Psycho-Babble Medication Thread 748120

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Is this a benzo side efffect?

Posted by Cynthia_Greene on April 8, 2007, at 14:47:53

I get so depressed and agitated for no reason sometimes even though everything is going well in my life right now. I've been taking Valium every time I feel agitated or depressed, but it's just been a vicious circle. I seriously think it's what's making me feel worse, and what caused my personality to change so much in the first place.

It's so hard to stop taking it. It's immediately what I do everytime something stressful or upsetting happens. I don't even have an actual anxiety disorder, but I've been telling the doctor I have panic attacks just to get prescriptions.

Do a lot of people get depressed on benzos? Will I be better off without the pills?

 

Re: Is this a benzo side efffect?

Posted by bassman on April 8, 2007, at 14:54:12

In reply to Is this a benzo side efffect?, posted by Cynthia_Greene on April 8, 2007, at 14:47:53

I know I get passingly depressed on Valium (especially after getting up from a nap)and quite depressed on Klonopin above about 0.75 mg/day. Xanax for me eases the pain of depression...and I use it somethines the way you use Valium, and I find it very effective in making me less depressed.

 

Re: Is this a benzo side efffect? Cynthia_Greene

Posted by Phillipa on April 8, 2007, at 14:57:56

In reply to Is this a benzo side efffect?, posted by Cynthia_Greene on April 8, 2007, at 14:47:53

Cynthia depends on the person. Personally a lot love klonopin. Me it made suicidal and I didn't want to be as I had no reason. I had just started it for for coverage through the day with some xanax. I said to my husband you know I feel suicidal but I'm not. So call to pdoc who said ditch the klonopin and back on the xanax that is short acting and has some antidepressant actions. The feeling immediately went away.

Now you have me curious if anxiety isn't a problem why does your doc have you on one and what is the dose. And Babblemail any time . I think I'm the longest user of benzos on the board. Love Phillipa

 

Re: Is this a benzo side efffect? bassman

Posted by Phillipa on April 8, 2007, at 15:00:46

In reply to Re: Is this a benzo side efffect?, posted by bassman on April 8, 2007, at 14:54:12

Bassman we are definitely twins and posted at the same time. I also Cynthia forgot to say I'm on valium. Panic attacks over 35years ago my whole family has them and all are on benzos and an antidepressant. They have all found an effective ad me not yet. Love Phillipa

 

Re: Is this a benzo side efffect?

Posted by Cynthia_Greene on April 8, 2007, at 15:03:37

In reply to Re: Is this a benzo side efffect? Cynthia_Greene, posted by Phillipa on April 8, 2007, at 14:57:56

>> Now you have me curious if anxiety isn't a problem why does your doc have you on one and what is the dose. And Babblemail any time . I think I'm the longest user of benzos on the board. Love Phillipa

He has me on benzos because he thinks I have panic attacks, since that's what I told him. The dose is 10 mg, though I sometimes cut it up and take 5.
He also gave me 1 mg of Xanax, which I stopped because it made me very depressed, emotional, and even sort of mean. I stopped for good after making an embarassing scene at a friend's house after taking Xanax.
I feel bad saying I abused them, but I only took them for stress and everyday nervousness. It's hard to stop taking Valium. I don't know what else to do everytime something upsetting happens.

 

Re: Is this a benzo side efffect?

Posted by notfred on April 8, 2007, at 15:28:34

In reply to Is this a benzo side efffect?, posted by Cynthia_Greene on April 8, 2007, at 14:47:53

Though I do not take ativan every day it is key to heading off depressions when they start to happen.

 

Re: Is this a benzo side efffect? Cynthia_Greene

Posted by Phillipa on April 8, 2007, at 21:10:21

In reply to Re: Is this a benzo side efffect?, posted by Cynthia_Greene on April 8, 2007, at 15:03:37

Cynthia how strange as xanax has slight antidepressant effect and is the best for panic attacks my doc always said if one was coming on to put one under my tongue for faster absorption. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.